Alert archive / Texas / Freeze Warnings in 2012
Freeze Warning 4, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Dec 10, 2012, 4:17 AM CST for 33 counties in Texas. It took effect at Dec 10, 2012, 11:00 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2012, 4:17 AM CST (10:17 UTC)
- In effect from
- Dec 10, 2012, 11:00 PM CST
- Expired
- Dec 11, 2012, 10:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 1583 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
750 WWUS74 KEWX 101017 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 417 AM CST MON DEC 10 2012 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY FOR ALL OF SOUTH CENTRAL TEXAS... ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM CST TUESDAY FOR ALL OF SOUTH CENTRAL TEXAS... .STRONG NORTHERLY WINDS IN THE WAKE OF THE COLD FRONT WILL AFFECT SOUTH CENTRAL TEXAS THIS MORNING. THE WINDS WILL DIMINISH BELOW WIND ADVISORY CRITERIA THIS AFTERNOON AS THE PRESSURE GRADIENT RELAXES. SURFACE HIGH PRESSURE WILL BUILD ACROSS SOUTH CENTRAL TEXAS TONIGHT. THE DRY CANADIAN AIRMASS COMBINED WITH LIGHT WINDS AND CLEAR SKIES OVERNIGHT WILL RESULT IN STRONG RADIATIONAL COOLING. A WIDESPREAD FREEZE WILL OCCUR ACROSS SOUTH CENTRAL TEXAS WITH A HARD FREEZE ACROSS THE HILL COUNTRY. TXZ171>173-183>194-202>209-217>225-228-102200- /O.NEW.KEWX.FZ.W.0004.121211T0500Z-121211T1600Z/ /O.EXT.KEWX.WI.Y.0006.000000T0000Z-121210T1800Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 417 AM CST MON DEC 10 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM CST TUESDAY. * TIMING...FROM 11 PM CST TONIGHT TO 10 AM CST TUESDAY MORNING. * TEMPERATURES...LOWS RANGING FROM 17 TO 25 DEGREES ACROSS THE HILL COUNTRY. LOWS 25 TO 30 DEGREES ACROSS THE REST OF SOUTH CENTRAL TEXAS. * IMPACTS...A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. && $$
6 follow-up statements
694 WWUS74 KEWX 101520 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 920 AM CST MON DEC 10 2012 ...WINDY CONDITIONS THROUGH NOON...FOLLOWED BY BELOW FREEZING TEMPERATURES LATE TONIGHT THROUGH TUESDAY MORNING... .STRONG NORTHERLY WINDS IN THE WAKE OF A COLD FRONT WILL AFFECT SOUTH CENTRAL TEXAS THROUGH THIS MORNING. THE WINDS WILL THEN BEGIN TO DECREASE THIS AFTERNOON. SURFACE HIGH PRESSURE WILL BUILD ACROSS SOUTH CENTRAL TEXAS TONIGHT. THE DRY CANADIAN AIR MASS COMBINED WITH LIGHT WINDS AND CLEAR SKIES OVERNIGHT WILL RESULT IN TEMPERATURES FALLING BELOW FREEZING. A WIDESPREAD FREEZE WILL OCCUR ACROSS SOUTH CENTRAL TEXAS WITH A HARD FREEZE ACROSS THE HILL COUNTRY. TXZ171>173-183>194-202>209-217>225-228-110000- /O.CON.KEWX.FZ.W.0004.121211T0500Z-121211T1600Z/ /O.CON.KEWX.WI.Y.0006.000000T0000Z-121210T1800Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 920 AM CST MON DEC 10 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM CST TUESDAY... * TIMING...WINDS...THROUGH NOON CST TODAY. BELOW FREEZING TEMPERATURES...FROM 11 PM CST TONIGHT TO 10 AM CST TUESDAY MORNING. * WINDS...NORTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...LOWS RANGING FROM 17 TO 25 DEGREES ACROSS THE HILL COUNTRY. LOWS 25 TO 30 DEGREES ACROSS THE REST OF SOUTH CENTRAL TEXAS. * IMPACTS...WINDS...LIGHT-WEIGHT OBJECTS SUCH AS TRASH CANS AND PATIO FURNITURE WILL BE BLOWN AROUND. TEMPERATURES...A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. && $$
501 WWUS74 KEWX 101646 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1046 AM CST MON DEC 10 2012 ...WIND SPEEDS HAVE DECREASED BELOW ADVISORY CRITERIA... ...FREEZING TEMPERATURES LATE TONIGHT THROUGH TUESDAY MORNING... .NORTHERLY WINDS IN THE WAKE OF A COLD FRONT HAVE WEAKENED OVER THE PAST FEW HOURS AND ARE BELOW WIND ADVISORY CRITERIA. WINDS WILL CONTINUE TO DECREASE THIS AFTERNOON. SURFACE HIGH PRESSURE WILL BUILD ACROSS SOUTH CENTRAL TEXAS TODAY. THE DRY CANADIAN AIR MASS COMBINED WITH LIGHT WINDS AND CLEAR SKIES OVERNIGHT WILL RESULT IN TEMPERATURES FALLING BELOW FREEZING. A WIDESPREAD FREEZE WILL OCCUR ACROSS SOUTH CENTRAL TEXAS WITH A HARD FREEZE ACROSS THE HILL COUNTRY. TXZ171>173-183>194-202>209-217>225-228-110100- /O.CAN.KEWX.WI.Y.0006.000000T0000Z-121210T1800Z/ /O.CON.KEWX.FZ.W.0004.121211T0500Z-121211T1600Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 1046 AM CST MON DEC 10 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM CST TUESDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED THE WIND ADVISORY. * TIMING...TEMPERATURES WILL DROP BELOW FREEZING AFTER 11 PM THIS EVENING AND REMAIN BELOW UNTIL 10 AM TUESDAY. * TEMPERATURES...LOWS RANGING FROM 17 TO 25 DEGREES ACROSS THE HILL COUNTRY. LOWS 25 TO 30 DEGREES ACROSS THE REST OF SOUTH CENTRAL TEXAS. * IMPACTS...SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY TONIGHT. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION AND WILL BE DANGEROUS FOR PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
113 WWUS74 KEWX 102107 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 307 PM CST MON DEC 10 2012 ...FREEZING TEMPERATURES LATE TONIGHT THROUGH TUESDAY MORNING... .NORTHERLY WINDS WILL CONTINUE TO DECREASE THIS AFTERNOON AND SURFACE HIGH PRESSURE WILL BUILD ACROSS SOUTH CENTRAL TEXAS. THE DRY AIR MASS COMBINED WITH LIGHT WINDS AND CLEAR SKIES OVERNIGHT WILL RESULT IN TEMPERATURES FALLING BELOW FREEZING. A WIDESPREAD FREEZE WILL OCCUR ACROSS SOUTH CENTRAL TEXAS WITH A HARD FREEZE ACROSS THE HILL COUNTRY. TXZ171>173-183>194-202>209-217>225-228-110600- /O.CON.KEWX.FZ.W.0004.121211T0500Z-121211T1600Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 307 PM CST MON DEC 10 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM CST TUESDAY... * TIMING...TEMPERATURES WILL DROP BELOW FREEZING AFTER 11 PM THIS EVENING AND REMAIN BELOW UNTIL 10 AM TUESDAY. * TEMPERATURES...LOWS RANGING FROM 17 TO 25 DEGREES ACROSS THE HILL COUNTRY. LOWS 25 TO 30 DEGREES ACROSS THE REST OF SOUTH CENTRAL TEXAS. * IMPACTS...SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY TONIGHT. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION AND WILL BE DANGEROUS FOR PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. TAKE ACTION TO PROTECT PLANTS...PETS... PIPES...AND PEOPLE. && $$
592 WWUS74 KEWX 110323 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 923 PM CST MON DEC 10 2012 ...FREEZING TEMPERATURES LATE TONIGHT THROUGH TUESDAY MORNING... .LIGHT NORTHERLY WINDS WILL CONTINUE TONIGHT...AS A DRY RIDGE OF HIGH PRESSURE SETTLES OVER SOUTH CENTRAL TEXAS. THE DRY AIR MASS COMBINED WITH LIGHT WINDS OVERNIGHT WILL RESULT IN TEMPERATURES FALLING BELOW FREEZING. A WIDESPREAD FREEZE WILL OCCUR ACROSS SOUTH CENTRAL TEXAS WITH A HARD FREEZE ACROSS THE HILL COUNTRY. TXZ171>173-183>194-202>209-217>225-228-111100- /O.CON.KEWX.FZ.W.0004.121211T0500Z-121211T1600Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 923 PM CST MON DEC 10 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY... * TIMING...TEMPERATURES WILL DROP BELOW FREEZING AFTER 11 PM TONIGHT AND REMAIN BELOW FREEZING UNTIL 10 AM TUESDAY. * TEMPERATURES...LOWS RANGING FROM 17 TO 25 DEGREES ACROSS THE HILL COUNTRY. LOWS WILL BE 25 TO 30 DEGREES ACROSS THE REST OF SOUTH CENTRAL TEXAS. * IMPACTS...SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY TONIGHT. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION AND WILL BE DANGEROUS FOR PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. TAKE ACTION TO PROTECT PLANTS...PETS... PIPES...AND PEOPLE. && $$
949 WWUS74 KEWX 111000 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 400 AM CST TUE DEC 11 2012 ...FREEZING TEMPERATURES THROUGH THIS MORNING... .LIGHT NORTHERLY WINDS WILL CONTINUE THROUGH THIS MORNING AS A DRY RIDGE OF SURFACE HIGH PRESSURE REMAINS OVER SOUTH CENTRAL TEXAS. TEMPERATURES AT OR BELOW FREEZING WILL PREVAIL THROUGH 10 AM THIS MORNING. TXZ171>173-183>194-202>209-217>225-228-111600- /O.CON.KEWX.FZ.W.0004.000000T0000Z-121211T1600Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 400 AM CST TUE DEC 11 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * TIMING...TEMPERATURES WILL BE AT OR BELOW FREEZING UNTIL 10 AM THIS MORNING. * TEMPERATURES...MORNING LOWS RANGING FROM 18 TO 25 DEGREES ACROSS THE HILL COUNTRY. MORNING LOWS WILL BE 25 TO 31 DEGREES ACROSS THE REST OF SOUTH CENTRAL TEXAS. * IMPACTS...SUB-FREEZING TEMPERATURES WILL KILL CROPS AND OTHER SENSITIVE VEGETATION AND WILL BE DANGEROUS FOR PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. TAKE ACTION TO PROTECT PLANTS...PETS... PIPES...AND PEOPLE. && $$
318 WWUS74 KEWX 111607 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1007 AM CST TUE DEC 11 2012 ...THE FREEZE WARNING HAS EXPIRED... .TEMPERATURES HAVE RISEN ABOVE FREEZING ACROSS THE AREA. TXZ171>173-183>194-202>209-217>225-228-111715- /O.EXP.KEWX.FZ.W.0004.000000T0000Z-121211T1600Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 1007 AM CST TUE DEC 11 2012 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES HAVE RISEN ABOVE FREEZING ACROSS THE ENTIRE AREA. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Dec 10, 3:55 AM CST, 22 minutes earlier.
Area forecast discussion, Dec 10, 3:55 AM CST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 355 AM CST MON DEC 10 2012 .DISCUSSION... CAA WILL DOMINATE TODAY IN THE WAKE OF THE COLD FRONT. AFTERNOON HIGHS WILL BE IN THE 50S...NEAR 50 ACROSS THE HILL COUNTRY. A WIND ADVISORY IS IN EFFECT UNTIL NOON. THE STRONGEST WIND GUSTS THIS MORNING ARE EXPECTED OVER THE EXPOSED AREAS ADJACENT TO THE BALCONES ESCARPMENT. SURFACE HIGH PRESSURE WILL SETTLE IN ACROSS SOUTH CENTRAL TEXAS TONIGHT. THIS WILL RESULT IN A WIDESPREAD FREEZE WITH A HARD FREEZE ACROSS THE HILL COUNTRY. HAVE INCLUDED HILL COUNTRY COUNTIES THAT HAVE ALREADY EXPERIENCE A FREEZE DUE TO THE HARD FREEZE. LOWS TONIGHT WILL RANGE FROM THE UPPER TEENS TO LOWER 20S ACROSS THE HILL COUNTRY TO NEAR 30 ALONG THE RIO GRANDE. HIGHS ON TUESDAY WILL REMAIN IN THE 50S WITH NEAR 60 SOUTHWEST. ANOTHER FREEZE WILL OCCUR TUESDAY NIGHT INTO WEDNESDAY...THOUGH THE NUMBER OF HOURS BELOW FREEZING WILL BE LESS THAN WHAT IS EXPECTED FOR TONIGHT. THE SURFACE RIDGE WILL FINALLY MOVE TO THE EAST ALLOWING A WARMING TREND TO BEGIN ON WEDNESDAY. A RETURN OF SHALLOW GULF MOISTURE IS EXPECTED THURSDAY NIGHT INTO FRIDAY MORNING AND THIS WILL RESULT IN A MIX OF PATCHY FOG AND LIGHT DRIZZLE. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE FRIDAY INTO SATURDAY ASSOCIATED WITH AN UPPER LEVEL TROF AND PACIFIC COLD FRONT. && .FIRE WEATHER... ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS TODAY. MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 15 PERCENT ACROSS THE HILL COUNTRY TO 25 PERCENT SOUTHEAST. 20-FT WINDS WILL BE NORTHERLY AT 15 TO 20 MPH THIS MORNING...10 TO 15 MPH THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 52 29 55 30 62 / - 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 52 22 53 22 61 / - 0 0 0 0 NEW BRAUNFELS MUNI AIRPORT 52 26 54 27 63 / - 0 0 0 0 BURNET MUNI AIRPORT 49 24 52 25 60 / - 0 0 0 0 DEL RIO INTL AIRPORT 56 29 57 30 63 / - 0 0 0 0 GEORGETOWN MUNI AIRPORT 51 25 53 26 60 / - 0 0 0 0 HONDO MUNI AIRPORT 55 22 57 26 63 / - 0 0 0 0 SAN MARCOS MUNI AIRPORT 52 25 55 26 61 / - 0 0 0 0 LA GRANGE - FAYETTE REGIONAL 50 28 55 29 62 / - 0 0 0 0 SAN ANTONIO INTL AIRPORT 53 27 56 29 61 / - 0 0 0 0 STINSON MUNI AIRPORT 54 29 55 30 62 / - 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 11 PM THIS EVENING TO 10 AM CST TUESDAY FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE... FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL... KERR...KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL... TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. WIND ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && MESOSCALE/AVIATION...04 SYNOPTIC/GRIDS...13
Hazardous weather outlook, Dec 9, 10:15 PM CST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1015 PM CST SUN DEC 9 2012 TXZ171>173-183>194-202>209-217>225-228-101200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1015 PM CST SUN DEC 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... WINDY AND COLDER TONIGHT. A WIND ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MONDAY MORNING. STRONG THUNDERSTORMS ARE POSSIBLE OVER THE EAST TO SOUTH PART OF SOUTH CENTRAL TEXAS... WITH SMALL HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A WIND ADVISORY IS IN EFFECT THROUGH 10 AM CST MONDAY MORNING. A DRY AND COLD CANADIAN AIRMASS WILL CONTINUE OVER SOUTH CENTRAL TEXAS MONDAY THROUGH TUESDAY. A WIDESPREAD FREEZE WILL OCCUR ON MONDAY NIGHT AND TUESDAY MORNING...WITH A HARD FREEZE ACROSS THE HILL COUNTRY. A FREEZE WARNING WILL BE NECESSARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 9, 10:43 PM CST, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1043 PM CST SUN DEC 9 2012 TXZ171>173-183>194-202>209-217>225-228-101000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 1043 PM CST SUN DEC 9 2012 ...POLAR AIR MOVING INTO SOUTH CENTRAL TEXAS TONIGHT AND SPREADING ACROSS THE AREA FOR THE NEXT COUPLE OF DAYS... AS A STRONG COLD FRONT SWEEPS THROUGH THE REGION TONIGHT...LOWS WILL PLUNGE TO NEAR OR JUST BELOW FREEZING BY SUNRISE MONDAY ACROSS THE HILL COUNTRY WITH NEAR 40 ALONG THE I-35 CORRIDOR. BREEZY TO WINDY NORTH WINDS OF 20 TO 30 MPH WILL ACCOMPANY THE PASSAGE OF THE FRONT. THE DRY...COLD SURFACE RIDGE WILL CONTINUE BUILDING INTO THE REGION DURING THE DAY MONDAY WITH NORTH WINDS DECREASING DURING THE LATE MORNING AND AFTERNOON HOURS. AS THE CENTER OF THE DRY SURFACE RIDGE SETTLES OVER THE AREA TOMORROW NIGHT...CLEAR SKIES AND DIMINISHING WINDS WILL CAUSE TEMPERATURES TO PLUNGE. BY TUESDAY MORNING...FREEZING TEMPERATURES WILL ENCOMPASS VIRTUALLY THE ENTIRE SOUTH CENTRAL TEXAS AREA...WITH READINGS FALLING TO NEAR 20 ACROSS THE HILL COUNTRY AND THE MID TO UPPER 20S ALONG THE I-35 CORRIDOR. UNDER MOSTLY SUNNY SKIES...TUESDAY'S HIGHS WILL ONLY REACH INTO THE 50S AREA-WIDE...STRUGGLING TO REACH NEAR 50 ACROSS THE HILL COUNTRY. THIS COLD WEATHER PATTERN WILL LIKELY LINGER ANOTHER DAY ON WEDNESDAY BEFORE A RETURN SOUTHERLY FLOW STARTS A BONAFIDE WARMING TREND FOR THE LATTER PART OF THE WEEK. PREPARATIONS SHOULD BE MADE NOW FOR THIS PERIOD OF COLD WEATHER. TENDER VEGETATION AND PETS SHOULD BE PROTECTED. OUTDOOR PIPES SHOULD ALSO BE WRAPPED...ESPECIALLY IN HILL COUNTRY LOCATIONS WHERE MANY HOURS OF SUBFREEZING TEMPERATURES ARE EXPECTED. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS UPCOMING COLD WEATHER EVENT.
Local storm report, Dec 9, 10:59 PM CST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1059 PM CST SUN DEC 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL 5 W BERTRAM 30.74N 98.14W
12/09/2012 M0.50 INCH BURNET TX AMATEUR RADIO
PEA TO ONE HALF INCH HAIL NO DURATION
0700 PM HAIL 1 NNW CIRCLE D-KC ESTAT 30.17N 97.24W
12/09/2012 M0.25 INCH BASTROP TX COCORAHS
10 MIN DURATION
0805 PM HAIL 3 ESE GERONIMO 29.64N 97.92W
12/09/2012 M0.25 INCH GUADALUPE TX COCORAHS
PEA TO MARBLE SIVE HAIL. 20 MIN RAINFALL 0.95.
&&
EVENT NUMBER EWX1200508 EWX1200509 EWX1200510
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 6:15 PM CST | Special Weather Statement | EWX | Karnes, Wilson | 60 min |
| Dec 9, 6:34 PM CST | Special Weather Statement | EWX | Bastrop, Caldwell, Lee | 56 min |
| Dec 9, 8:00 PM CST | Special Weather Statement | EWX | Caldwell, Gonzales, Guadalupe | 60 min |
| Dec 9, 9:46 PM CST | Wind Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.